Jump to content
CrazyBoards.org
Sign in to follow this  
looking for answers

If you dont take your stimulant.........

Recommended Posts

How do you feel? I feel flat out HORRIBLE. i'm on vyvanse 40, take it daily. But if i don't i feel awful.

I have seen many places online that stimulant withdrawal really isn't a big deal because it leaves your system quickly so you should feel fine?

Im not planning on stopping it, more curious, that if you were to stop, shouldnt you taper, seems silly to just stop.

  • Like 1

Share this post


Link to post
Share on other sites
14 minutes ago, looking for answers said:

How do you feel? I feel flat out HORRIBLE. i'm on vyvanse 40, take it daily. But if i don't i feel awful.

I have seen many places online that stimulant withdrawal really isn't a big deal because it leaves your system quickly so you should feel fine?

Im not planning on stopping it, more curious, that if you were to stop, shouldnt you taper, seems silly to just stop.

I feel dreadful when I don't take my stimulant... Drug holidays are the worst, which is why I usually don't take them...

Actually, because it leaves your system so quickly, the withdrawal will be worse. Amphetamine withdrawal is a well-known issue when it comes to stopping them.

Indeed they should be tapered slowly, especially if you're taking a high dose of a stimulant, unless there's a medical emergency.

  • Like 2

Share this post


Link to post
Share on other sites
24 minutes ago, mikl_pls said:

I feel dreadful when tahon't take my stimulant... Drug holidays are the worst, which is why I usually don't take them...

Actually, because it leaves your system so quickly, the withdrawal will be worse. Amphetamine withdrawal is a well-known issue when it comes to stopping them.

Indeed they should be tapered slowly, especially if you're taking a high dose of a stimulant, unless there's a medical emergency.

thats what i thought! silly internet

Share this post


Link to post
Share on other sites

I had to come off Adderall (60mg, combo of Ir and ER) when I was in the hospital and had to do it quickly because I was manic (long story).  Short version is I felt dreadful.  Not that the episode wasn't bad enough, but the withdrawal just added an extra level of awfulness.

Share this post


Link to post
Share on other sites

I've never had withdrawal, just the end of the day crash.   My understanding has always been that stimulants aren't even addictive at therapeutic doses.  I've been on and off them for decades at this point.  I'm useless on days I don't take them.  I've always been on something like Wellbutrin in addition which helps a bit when I don't take it.  

  • Like 1

Share this post


Link to post
Share on other sites

I've also never had withdrawal from stimulants. The most I get is rebound tiredness and sleepiness and a return of symptoms.

Share this post


Link to post
Share on other sites
22 hours ago, jt07 said:

I've also never had withdrawal from stimulants. The most I get is rebound tiredness and sleepiness and a return of symptoms.

Same here.

Share this post


Link to post
Share on other sites

I've never even heard of withdrawal from someone who didn't abuse them and take more than the max recommended daily dose.  Sure days off are worse than your average day was before you started taking it but that's not withdrawal.  

Share this post


Link to post
Share on other sites

I retract what I said about withdrawal. What I do think is, @looking for answers you may just be feeling shitty from sudden lack of dopamine which is bound to make you feel crappy and exhausted for awhile, instead of withdrawal. 

Edited by DammitJanet
  • Like 1

Share this post


Link to post
Share on other sites
1 minute ago, DammitJanet said:

Withdrawal can happen with several meds including AD’s...doesn’t mean someone was addicted to it. But there are known withdrawals. 

Apples and oranges.  Feeling shitty when your meds wear off at the end of the day and having a lower baseline on days you don't take them isn't isn't withdrawal.   One of the big advantages of stimulants over other ADHD meds is that they work immediately, only last a few hours, and have no remaining effect after a few days.  

If you feel fucked up days after not taking them it's probably because they destabilized something else you have going on.   Most docs are extremely conservative about prescribing them to bipolar and SCZ patients for a reason.  

  • Like 1

Share this post


Link to post
Share on other sites
1 hour ago, Velvet Elvis said:

Apples and oranges.  Feeling shitty when your meds wear off at the end of the day and having a lower baseline on days you don't take them isn't isn't withdrawal.   One of the big advantages of stimulants over other ADHD meds is that they work immediately, only last a few hours, and have no remaining effect after a few days.  

If you feel fucked up days after not taking them it's probably because they destabilized something else you have going on.   Most docs are extremely conservative about prescribing them to bipolar and SCZ patients for a reason.  

I edited my post probably while you were posting this. 

Definitely wasn’t try to argue which is why I edited. 

Edited by DammitJanet
  • Like 1

Share this post


Link to post
Share on other sites

alrighty then. well i only take my prescribed dose, dont abuse them or take more. Im not destabilized. And i am only talking about 1 day not taking it. I have no end of day crashes. \

If i dont take it for a day. I feel like shit. period.

  • Like 1

Share this post


Link to post
Share on other sites

I agree abusing amphetamines and then stopping suddenly is going to cause withdrawals, but amphetamines can cause withdrawal symptoms if one has taken them for a prolonged period of time, especially if they're on a high [therapeutic] dose. That's why it's in the PDR to taper dose gradually before discontinuing if prolonged, high dose use.

  • Like 2

Share this post


Link to post
Share on other sites
4 hours ago, mikl_pls said:

I agree abusing amphetamines and then stopping suddenly is going to cause withdrawals, but amphetamines can cause withdrawal symptoms if one has taken them for a prolonged period of time, especially if they're on a high [therapeutic] dose. That's why it's in the PDR to taper dose gradually before discontinuing if prolonged, high dose use.

That's news to me after taking 60mgs a day for the better part of 20 years.  No MD ever mentioned it and it's not in any online literature I've read.  I've got an old PDR stuck somewhere but I usually just rxlist for a reference WRT that kind of stuff.  

Share this post


Link to post
Share on other sites
46 minutes ago, Velvet Elvis said:

That's news to me after taking 60mgs a day for the better part of 20 years.  No MD ever mentioned it and it's not in any online literature I've read.  I've got an old PDR stuck somewhere but I usually just rxlist for a reference WRT that kind of stuff.  

I’d been on 60 mg for a significant amount of time and my doc said i could stop without withdrawal 

Share this post


Link to post
Share on other sites
8 hours ago, Velvet Elvis said:

That's news to me after taking 60mgs a day for the better part of 20 years.  No MD ever mentioned it and it's not in any online literature I've read.  I've got an old PDR stuck somewhere but I usually just rxlist for a reference WRT that kind of stuff.  

 

7 hours ago, Iceberg said:

I’d been on 60 mg for a significant amount of time and my doc said i could stop without withdrawal 

Hmm... maybe it's just a YMMV thing. I always get withdrawal symptoms if I go just one day without my stimulant, regardless of dosage. But I've been on stimulants for a long time, and never have been good about taking drug holidays because I feel miserable on those days.

  • Like 1

Share this post


Link to post
Share on other sites

@looking for answers sorry to have hi-jacked your thread.

When you don't take your stimulant, is there a reason for it? Like drug holidays or something? It's pretty common for people to not take their stimulant on days they're not working or not going to school. I would ask your pdoc about it making you feel that way when you don't take it. It could be there might be another option that would cause less withdrawal/rebound/feel-like-shit/whatever you want to call it. Otherwise, I'd ask your pdoc if it's okay to just take it every day even if you're not working/going to school.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...